Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 34, NWS Melbourne, FL

May 31, 2014

NWS Melbourne, FL issued this small craft advisory at May 31, 2014, 3:29 PM EDT. It took effect at Jun 1, 2014, 10:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 31, 2014, 3:29 PM EDT (19:29 UTC)
In effect from
Jun 1, 2014, 10:00 AM EDT
Expired
Jun 2, 2014, 10:09 PM EDT
In force
36 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WHUS72 KMLB 311929
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT SAT MAY 31 2014


AMZ550-552-570-572-010830-
/O.NEW.KMLB.SC.Y.0034.140601T1400Z-140602T0900Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
329 PM EDT SAT MAY 31 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 5 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 5 AM EDT
MONDAY. 

* WINDS AND SEAS...EAST WINDS WILL INCREASE NEAR 20 KNOTS DURING
  SUNDAY. SEAS WILL BUILD TO 7 FEET LATE SUNDAY INTO SUNDAY NIGHT
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
101 
WHUS72 KMLB 010820
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
420 AM EDT SUN JUN 1 2014

AMZ555-575-020830-
/O.EXB.KMLB.SC.Y.0034.140602T0000Z-140603T0200Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
420 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
10 PM EDT MONDAY. 

* WINDS AND SEAS...EAST WINDS WILL INCREASE NEAR 20 KNOTS THIS
  EVENING...BUILDING SEAS UP TO 7 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-570-572-020830-
/O.EXT.KMLB.SC.Y.0034.140601T1400Z-140603T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
420 AM EDT SUN JUN 1 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EDT MONDAY...

* WINDS AND SEAS...EAST WINDS WILL INCREASE NEAR 20 KNOTS LATE
  THIS MORNING...BUILDING SEAS UP TO 7 FEET BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
101 
WHUS72 KMLB 020814
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
414 AM EDT MON JUN 2 2014

AMZ550-552-555-570-572-575-030200-
/O.CON.KMLB.SC.Y.0034.000000T0000Z-140603T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
414 AM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...EAST WINDS WILL REMAIN NEAR 20 KNOTS THROUGH
  THIS AFTERNOON WITH SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
152 
WHUS72 KMLB 021956
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
356 PM EDT MON JUN 2 2014

AMZ555-570-572-575-030400-
/O.EXT.KMLB.SC.Y.0034.000000T0000Z-140603T1400Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
356 PM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT TUESDAY...

* WINDS AND SEAS...EAST WINDS WILL REMAIN NEAR 20 KNOTS THROUGH
  THIS AFTERNOON WITH SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-030200-
/O.CON.KMLB.SC.Y.0034.000000T0000Z-140603T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
356 PM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...EAST WINDS WILL REMAIN NEAR 20 KNOTS THROUGH
  THIS AFTERNOON WITH SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
025 
WHUS72 KMLB 030209
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1009 PM EDT MON JUN 2 2014

AMZ570-572-575-031400-
/O.CAN.KMLB.SC.Y.0034.000000T0000Z-140603T1400Z/
/O.NEW.KMLB.SW.Y.0006.140603T0209Z-140603T1400Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1009 PM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL
10 AM EDT TUESDAY.  


* SEAS...EASTERLY WINDS AROUND 15 KNOTS WILL DECREASE TO 10 TO 15
  KNOTS LATE TONIGHT WITH SEAS REMAINING UP TO 5 TO 7 FEET
  OFFSHORE THROUGH EARLY TUESDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS
OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN
20 KNOTS.

&&

$$

AMZ555-030315-
/O.CAN.KMLB.SC.Y.0034.000000T0000Z-140603T1400Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
1009 PM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

HOWEVER SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION TONIGHT
FOR EAST WINDS UP TO 15 KNOTS AND SEAS 5 TO 6 FEET.

$$

AMZ550-552-030315-
/O.EXP.KMLB.SC.Y.0034.000000T0000Z-140603T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
1009 PM EDT MON JUN 2 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

HOWEVER SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION
TONIGHT...SOUTH OF THE VOLUSIA-BREVARD COUNTY LINE FOR EAST WINDS
UP TO 15 KNOTS AND SEAS 4 TO 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 31, 10:50 AM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, May 31, 10:50 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EDT SAT MAY 31 2014

.DISCUSSION...

MORNING CAPE SOUNDING SHOWS VERY MOIST ATMOSPHERE WITH 1.94" PRECIP
WATER (WHICH SHOULD DROP SLIGHTLY WITH DAYTIME MIXING). FLOW IS
LIGHT S/SE WITH NO DISCERNIBLE STEERING FLOW...VERY LIGHT WINDS
ALOFT. SO NOT SURPRISINGLY THE EAST COAST SEA BREEZE HAS DEVELOPED
AND QUICKLY BECAME ACTIVE WITH SHOWERS AND NOW STORMS INITIALLY
FOCUSED ON NORTH BREVARD AND COASTAL VOLUSIA FOR A CHANGE.

SIMILAR TO PREVIOUS DAYS...OUTFLOW FROM ONGOING AND DEVELOPING
CONVECTION WILL PUSH THE SEA BREEZE STEADILY INLAND WITH SCATTERED
LIGHTNING STORMS INCREASING IN COVERAGE OVER THE INTERIOR. WILL
CONTINUE WITH 50 POPS. THE PRIMARY THREATS WILL BE LIGHTNING STRIKES
AND HEAVY RAIN GIVEN THE NON EXISTENT STEERING FLOW. STORM MOTION
WILL BE DRIVEN LARGELY BY PROPAGATION TOWARD THE WEST.

&&

.AVIATION...
SCATTERED SHRA/TSRA WILL PUSH INLAND FROM THE EAST COAST WITH THE
EAST COAST SEA BREEZE. MID TO LATE AFTN TEMPO GROUPS FOR THE
INTERIOR TERMINALS LOOKS GOOD WITH CONVECTION PUSHING WEST OF LEE BY
22Z-24Z. ATLC SHOWERS MAY AFFECT SOME COASTAL TERMINALS AFTER 04Z.

&&

.MARINE...
TODAY-TONIGHT...NO SIGNIFICANT CHANGES TO CURRENT COASTAL WATERS
FORECAST. EAST TO SOUTHEAST WIND FLOW WILL CONTINUE AROUND 10 KNOTS
AND SEAS 2 TO 3 FT. EAST WINDS EXPECTED TO INCREASE LATE TONIGHT
10-15 KNOTS OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  74  84  72 /  50  20  30  10
MCO  90  72  89  71 /  50  20  50  10
MLB  87  76  85  76 /  50  20  30  10
VRB  87  75  86  75 /  50  20  30  10
LEE  90  72  88  71 /  50  20  50  10
SFB  91  73  90  71 /  50  20  50  10
ORL  90  74  89  73 /  50  20  50  10
FPR  87  75  85  75 /  50  20  30  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

KELLY/BRAGAW
Hazardous weather outlook, May 31, 11:11 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1111 AM EDT SAT MAY 31 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-010315-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1111 AM EDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
THE EAST COAST SEA BREEZE FORMED ALONG THE I-95 CORRIDOR BY LATE
MORNING. AN UNSTABLE AIRMASS OVER CENTRAL FLORIDA WILL ALLOW
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO FORM ALONG AND
AHEAD OF THE BOUNDARY AS IT PUSHES INLAND THROUGH THE AFTERNOON.
SHOWER AND STORM COVERAGE WILL INCREASE WEST OF I-95 AS DAYTIME
HEATING FURTHER DESTABILIZES THE AIRMASS AND THE SEA BREEZE
INTERACTS WITH OTHER LOCAL WIND BOUNDARIES. THE PRIMARY WEATHER
HAZARDS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES...WIND
GUSTS AROUND TO 40 MPH...AND LOCAL HEAVY RAIN. STORM MOTION WILL
BE NORTH TO NORTHWEST AT 5 TO 10 MPH.

.FLOOD IMPACT...
SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL HEAVY
RAIN AHEAD OF THE EAST COAST SEA BREEZE. RAIN WILL BE HEAVIEST
ALONG AND WEST OF THE FLORIDA TURNPIKE LATE THIS AFTERNOON AS THE
EAST COAST BREEZE BEGINS TO INTERACT WITH THE WEST COAST BREEZE.
RAINFALL BETWEEN ONE AND TWO INCHES WILL BE COMMON WITH LOCAL
AMOUNTS OVER THREE INCHES. LOW LYING AND POOR DRAINAGE AREAS WILL
BE PRONE TO FLOODING...ESPECIALLY WEST OF ORLANDO.

.RIP CURRENT IMPACT...
A LOW TO MODERATE RIP CURRENT HAZARD WILL EXIST ALONG THE BEACHES
OF EAST CENTRAL FLORIDA. THE THREAT WILL PEAK BETWEEN 2:00 PM AND
8:00 PM DUE TO TIDAL EFFECTS...AND WILL BE ENHANCED BY A STRONG
ASTRONOMICAL TIDE. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS
AND NEVER ENTER THE WATER ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORM WIND GUSTS OVER 35 MPH WILL BE POSSIBLE OVER THE
INTERIOR LAKES THIS AFTERNOON AND EARLY THIS EVENING. THESE GUSTS
WILL BE CAPABLE OF SWAMPING OR DISABLING SMALL CRAFT. FREQUENT
CLOUD-TO-WATER LIGHTING WILL OCCUR IN THE STRONGER STORMS...
ESPECIALLY WEST OF A LINE FROM LAKE GEORGE TO LAKE OKEECHOBEE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED AFTERNOON LIGHTNING STORMS WILL OCCUR EACH DAY THROUGH
THE WEEKEND...MAINLY AWAY FROM THE COAST AND OVER THE INTERIOR. A
LONG PERIOD EASTERLY SWELL WILL KEEP AN ELEVATED RISK OF RIP
CURRENTS AT THE BEACHES THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.